EconPapers    
Economics at your fingertips  
 

A note on circular error probabilities

Z. Govindarajulu

Naval Research Logistics Quarterly, 1986, vol. 33, issue 3, 423-429

Abstract: An approximation for P(X2 + Y2 ≤ K2σ21) based on an unpublished result of Kleinecke is derived, where X and Y are independent normal variables having zero means and variances σ21 and σ22 and σ1 ≥ σ2. Also, we provide asymptotic expressions for the probabilities for large values of β = K2(1 ‐ c2)/4c2 where c = σ2/σ1. These are illustrated by comparing with values tabulated by Harter [6]. Solution of K for specified P and c is also considered. The main point of this note is that simple and easily calculable approximations for P and K can be developed and there is no need for numerical evaluation of integrals.

Date: 1986
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://doi.org/10.1002/nav.3800330308

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:navlog:v:33:y:1986:i:3:p:423-429

Access Statistics for this article

More articles in Naval Research Logistics Quarterly from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-20
Handle: RePEc:wly:navlog:v:33:y:1986:i:3:p:423-429